Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 3:29 AM CDT for McLean County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 10, 2018, 4:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WUUS53 KILX 100829
SVRILX
ILC113-100915-
/O.NEW.KILX.SV.W.0063.180610T0829Z-180610T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
329 AM CDT SUN JUN 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern McLean County in central Illinois...
* Until 415 AM CDT
* At 329 AM CDT, severe thunderstorms were located along a line
extending from Chenoa to near Cooksville to near Heyworth, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bloomington, Le Roy, Heyworth, Chenoa, Colfax, Downs, Saybrook,
Cooksville, Bellflower, Arrowsmith, Cropsey, Ellsworth, Anchor,
Holder, Moraine View State Park and Weston.
This includes Interstate 74 between mile markers 137 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8858 4061 8846 4028 8846 4028 8897
4035 8909 4060 8873 4076 8873 4076 8859
TIME...MOT...LOC 0829Z 300DEG 40KT 4074 8871 4059 8871 4039 8900
HAIL...<.75IN
WIND...60MPH
$$
Bak2 follow-up statements
596 WWUS53 KILX 100855 SVSILX Severe Weather Statement National Weather Service Lincoln IL 355 AM CDT SUN JUN 10 2018 ILC113-100915- /O.CON.KILX.SV.W.0063.000000T0000Z-180610T0915Z/ McLean- 355 AM CDT SUN JUN 10 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR SOUTHEASTERN MCLEAN COUNTY... At 355 AM CDT, severe thunderstorms were located along a line extending from 8 miles south of Fairbury to near Gibson to near Le Roy, moving southeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Le Roy, Colfax, Saybrook, Bellflower, Arrowsmith, Cropsey, Ellsworth, Anchor and Moraine View State Park. This includes Interstate 74 between mile markers 144 and 155. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4062 8858 4061 8846 4028 8846 4028 8897 TIME...MOT...LOC 0855Z 300DEG 40KT 4063 8846 4048 8846 4028 8875 HAIL...<.75IN WIND...60MPH $$ Bak
262
WWUS53 KILX 100906
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
406 AM CDT SUN JUN 10 2018
ILC113-100916-
/O.EXP.KILX.SV.W.0063.000000T0000Z-180610T0915Z/
McLean-
406 AM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN COUNTY
WILL EXPIRE AT 415 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
LAT...LON 4062 8858 4061 8846 4028 8846 4028 8897
TIME...MOT...LOC 0906Z 300DEG 40KT 4059 8839 4044 8839 4024 8868
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:04 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 10, 1:04 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 104 AM CDT Sun Jun 10 2018 .UPDATE... Issued at 939 PM CDT Sat Jun 9 2018 Updated short term to fine tune timing of potential precip after midnight. MCS to the NW slow to evolve into a more SE movement, and has been progressing more easterly so far. Better mid level lapse rates well out to the west, along the outflow near Des Moines. Previous model solutions have been very dominated by a southeastward progression by a strong cold pool dominance. So far, the storms are staying to the north along a weak boundary, invof a pocket of 40kts of 0-6km shear. Not particularly sold on any of the models at this point, and concerned with the line filling in to the NW of DVN. Evolution of storms in the next hour likely to show a better idea of whether it can gain strength with a SErn surge. && .SHORT TERM...(This evening through Sunday) ISSUED AT 315 PM CDT Sat Jun 9 2018 A complex forecast scenario is in store for central and southeast IL the next 24 hours due to various convective boundaries as well as opportunities for additional storms and models that can't get a grasp on the conditions. A very strong outflow, from an MCS that dove south into central IL this morning and was reinforced by additional convection from west central IL, has push completely through southeast IL. These storms are expected to exit central and southeast IL by 22-23z (5-6 pm CDT), leaving a cooler and rather stable airmass in their wake. Original thinking was for storms to move into the forecast area this evening. However, current observations and satellite/radar trends point to backing off on this until later. Scattered showers and t-storms could start to pop-up later this evening. With low level moisture transport fairly weak early tonight, the best potential for more widespread convection looks to be with the remnants of activity in north & northeast IA well after midnight. Similar to this morning, the storm propagation vectors spread the storms to the SE across the forecast area Sunday morning. The presence of low level boundaries to interact with periodic mid level shortwave trofs dropping from the WNW will focus additional convection in central IL Sunday afternoon and evening. .LONG TERM...(Sunday night through Saturday) ISSUED AT 241 PM CDT Sat Jun 9 2018 Sunday night into Monday morning, more of the same can be expected with scattered convection. However, much of the forecast area is expected to have partly sunny, very warm and humid conditions on Monday as a strong upper trough from the Pacific NW pushes the weakening upper ridge over our area. This will also set the stage for a cold front to push toward central IL Tuesday morning. Showers and thunderstorms are expected along and ahead of the front Monday night, and into eastern IL Tuesday. A less humid and more seasonal airmass is expected for midweek across the forecast area as high pressure settles across north central IL. This will be short lived however as a fast westerly upper flow will bring an upper impulse toward the Midwest Thursday, giving us another chance for showers/t-storms. The longer range models show some significant differences for late next week into the weekend regarding the upper level pattern. The GFS is much farther west with a digging upper level trough from Hudson Bay, keeping the Midwest cooler and wetter. The European and Canadian models keep the trough farther east, which allows for more upper level ridging - which translates to warmer temperatures and more spotty, isolated convection. For now, will side with the European/Canadian solution since it doesn't seem likely that an upper low/trough from Hudson Bay would dig that far south this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1259 AM CDT Sun Jun 10 2018 An MCV over northwest IL had a tail of thunderstorms extending sse to east of BMI. This band of convection should mostly miss the central IL airports with CMI being the next closest during next hour or so, but mostly passing north of CMI. The larger band of thunderstorms along I-80 in nw IL/Quad Cities is forecast to track ESE and could clip PIA and BMI after 10-11Z and possibly as far south as I-72 by 12-14Z. A lull in convection expected again from late morning through mid afternoon, then return chances of thunderstorms late afternoon into mid evening as airmass destabilizes during afternoon heating, starting from 21-23Z and lasting til 02-04Z. Brief MVFR conditions possible if thunderstorms occur. South winds 7-12 kts overnight to become sw at 10-15 kts during day Sunday and then variable around 6 kts after sunset Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Miller LONG TERM...Miller AVIATION...07
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Sat Jun 9 2018 ILZ027>031-036>038-040>042-047>051-101100- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 310 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe storms are expected this evening and into tonight across central Illinois west and northwest of I-55. Damaging winds and hail will be the primary threat. However, a brief tornado is possible northwest of the Illinois river early this evening. Frequent lightning and torrential rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible between 4 and 10 pm. ILZ043>046-052>057-061>063-066>068-071>073-101100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt- Richland-Shelby-Vermilion- 310 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong thunderstorms will be possible through tonight. Although organized severe weather is not anticipated, the stronger storms will be capable of producing gusty winds, hail, frequent lightning and torrential rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark | 39 min |
| Jun 10, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 47 min |
| Jun 10, 4:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 10, 9:11 AM CDT | Special Weather Statement | ILX | Logan | 49 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 27 min |
| Jun 10, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 48 min |
| Jun 10, 1:16 PM CDT | Tornado Warning | ILX | McLean | 29 min |
| Jun 10, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 38 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 38 min |
| Jun 10, 1:56 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 34 min |
| Jun 10, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 38 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 48 min |
| Jun 10, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 45 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 37 min |
| Jun 10, 2:38 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 52 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 45 min |
| Jun 10, 3:13 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 54 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 38 min |
| Jun 10, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Jun 10, 6:18 PM CDT | Special Weather Statement | ILX | Christian | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.